Thunderstorm Wind, Pike
- When
- August 3, 3:20 PM EST
- Where
- Pike County, Milford
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.317, -74.817
Structural damage to buildings
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 3, 2:26 PM EST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT WED AUG 2 2006 .SHORT TERM (TONIGHT - SATURDAY)... COLD FRONT WILL GRADUALLY SINK SOUTH FROM CANADA OVERNIGHT. PRE-FRONTAL BOUNDARY KICKING OFF LINE OF STORMS ACROSS SRN TIER CURRENTLY...WITH MANY REPORTS OF HAIL AND SOME WIND DAMAGE. LINE HAS MADE IT TO PA CNTYS FEEDING ON TREMENDOUS INSTABILITY WITH CAPES OF OVER 2000 J/KG. BACK EDGE OF INITIAL LINE EXTENDS FROM CHEMUNG TO BRADFORD CTY. ANOTHER CONVECTIVE LINE OVER EASTERN OH IS MOVING OFF TO THE NORTHEAST...HEADED TOWARD FA. UL TROF CURRENTLY LOCATED OVER WI/IL WILL CONTINUE TO SHIFT EAST OVERNIGHT...HELPING SHOVE COLD FRONT TOWARD CNY. THIS WILL ALLOW LINE OF STORMS TO SLOWLY DROP SOUTH OVERNIGHT...BUT THUNDER CHCS COULD CONTINUE UNTIL MIDNIGHT AS LINE OVER OH HEADS THIS WAY. HAVE KEPT LIKELY POPS IN ACROSS SE ZONES THRU 09Z...TAPERING OFF TO LO CHC TOWARD NORTHERN AREAS. MAIN THREAT TONIGHT CONTINUES TO BE DAMAGING WIND WITH 40-50KT FLOW ALOFT...WITH LARGE HAIL ALSO EXPECTED. LOCALLY HEAVY RAINFALL ALSO A POSSIBILITY AS AIRMASS REMAINS VERY MOIST. ALL 12Z MODELS HINTING AT MCS DEVELOPMENT LATE TONIGHT AFFECTING EXTREME SRN AREA FROM 12-15Z. THUS HAVE KEPT LIKELY POPS IN THRU ABOUT DAYBREAK IN THIS AREA. HIGH PRESSURE BUILDS IN BEHIND ON FRIDAY WITH CLEARING SKIES AND LOWERING HUMIDITY. TEMPS DROP INTO MID 60S...WARMING INTO LOWER 80S DURING THE DAY. NO PCPN EXPECTED THRU SATURDAY. -PB && .LONG TERM (SATURDAY NIGHT - THURSDAY)... REMAINED CLOSE TO HPC GUIDANCE THRU THE PERIOD WHICH FOLLOWED THE GFS MODEL. THE GENERAL TREND FEATURES COOLER AND MAINLY DRY WEATHER AS ZONAL H5 PATTERN EARLY IN THE PERIOD BECOMES MORE TROUGH NEXT WEEK. AT THE SFC, HIGH PRESSURE ON SUNDAY MOVES OFF THE EAST COAST EARLY NEXT WEEK AND ALLOWS A COLD FRONT TO PASS THRU ON MONDAY WITH A CHC FOR TSRA. THEREAFTER...HIGH PRESSURE MOVES EWD AGAIN FROM THE GREAT LAKES TO THE NE WITH DRY WEATHER AND SEASONABLE TEMPERATURES. && .AVIATION (03/18Z TO 04/18Z)... AREAS OF TSRA MOVING THROUGH SOUTHERN HALF OF THE AREA THIS AFTERNOON THRU EARLY EVENING WILL AFFECT SITES AT ELM, BGM AND AVP. OUTSIDE OF STORMS, CONDITIONS WILL BE PREDOMINATELY VFR WITH MVFR OR LOWER IFR EXPECTED IN THUNDERSTORMS. LIGHTER SHRA PSBLE AT ITH, SYR AND UCA THIS AFTN. LATER TONIGHT...SOME LOWER CLDS AND AREAS OF FOG MAY DEVELOP DURING THE OVERNIGHT AND LAST THRU ABOUT 12Z FRIDAY WITH MORE SHOWERS PSBLE ESPECIALLY AT AVP, ELM AND BGM. IMPROVING CONDITIONS TO VFR AROUND MID MORNING FRIDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1209 PM EDT THU AUG 3 2006 NYZ009-015>018-036-037-041615- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 1209 PM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL NEW YORK. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM AND HUMID AIRMASS AHEAD OF THIS FRONT, AND SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH THE THREAT OF DAMAGING WINDS AND LARGE HAIL. THE STORMS ARE EXPECTED TO LAST INTO THE LATE AFTERNOON HOURS BEFORE MOVING SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 041615- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1209 PM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL NEW YORK TODAY AND INTO NORTHEAST PENNSYLVANIA THIS EVENING. THUNDERSTORMS ARE DEVELOPING IN THE WARM AND HUMID AIRMASS AHEAD OF THIS FRONT ACROSS WESTERN NEW YORK. AS THESE STORMS MOVE TOWARD THE AREA...SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS... ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE OVER THE SOUTHERN TIER AND WESTERN CATSKILLS OF NEW YORK...AND NORTHEAST PENNSYLVANIA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. NICOSIA/PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 206 PM EDT THU AUG 3 2006 NYZ022-031900- STEUBEN NY- 206 PM EDT THU AUG 3 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GREENWOOD...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TROUPSBURG AT 215 PM EDT... WOODHULL AT 220 PM EDT... ERWINS AND GANG MILLS AT 240 PM EDT... CORNING AT 245 PM EDT... CATON AND SOUTH CORNING AT 250 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 308 PM EDT THU AUG 3 2006 NYZ024-055-PAZ038-032015- BRADFORD PA-CHEMUNG NY-TIOGA NY- 308 PM EDT THU AUG 3 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SOUTHPORT...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHEMUNG AND WILAWANA AT 315 PM EDT... OWENS MILL AND WAVERLY AT 320 PM EDT... BARTON AND LITCHFIELD AT 325 PM EDT... NICHOLS AT 330 PM EDT... LOUNSBERRY AND TIOGA CENTER AT 335 PM EDT... OWEGO AND WEST WARREN AT 340 PM EDT... CAMPVILLE AND APALACHIN AT 345 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL VESTAL 42.08N 76.05W
08/03/2006 E1.25 INCH BROOME NY PUBLIC
0225 PM HAIL VESTAL 42.08N 76.05W
08/03/2006 E1.00 INCH BROOME NY PUBLIC
0228 PM HAIL BINGHAMTON 42.10N 75.91W
08/03/2006 E1.00 INCH BROOME NY PUBLIC
0238 PM HAIL CONKLIN 42.03N 75.80W
08/03/2006 E1.00 INCH BROOME NY PUBLIC
0240 PM HAIL VESTAL 42.08N 76.05W
08/03/2006 M1.00 INCH BROOME NY NWS EMPLOYEE
0245 PM HAIL BINGHAMTON 42.10N 75.91W
08/03/2006 M0.88 INCH BROOME NY BROADCAST MEDIA
0251 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
08/03/2006 BROOME NY PUBLIC
TREES DOWN.
&&
RAMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EDT THU AUG 3 2006 NYZ057-032015- DELAWARE NY- 344 PM EDT THU AUG 3 2006 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN DELAWARE COUNTY... * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR HANCOCK...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PEABROOK AND EAST BRANCH AT 350 PM EDT... EXPECT WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAIN WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
08/03/2006 BROOME NY PUBLIC
PARTIAL ROOF DAMAGE OUR LADY GOOD COUNSEL CHURCH.
0300 PM TSTM WND DMG TOWANDA 41.77N 76.45W
08/03/2006 BRADFORD PA LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN ACROSS BRADFORD COUNTY.
SOME LOCATIONS INCLUDE SAYRE, TROY, POWELL, AND ATHENS.
TIME OF OCCURRENCE BETWEEN 300-345 PM EDT.
0310 PM TSTM WND DMG 3 SE HALLSTEAD 41.93N 75.71W
08/03/2006 SUSQUEHANNA PA LAW ENFORCEMENT
TREES DOWN.
&&
RAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
415 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG BARTON 42.05N 76.45W
08/03/2006 TIOGA NY LAW ENFORCEMENT
TREES DOWN BARTON AND OWEGO.
0230 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
08/03/2006 BROOME NY AMATEUR RADIO
TREES DOWN WEST SIDE OF ENDICOTT, NY.
&&
RAMThe Binghamton radar (KBGM), 138 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
Structural damage to buildings
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530800.